Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 58, NWS Austin/San Antonio, TX

September 7, 20105 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Sep 7, 2010, 2:39 PM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2010, 2:39 PM CDT (19:39 UTC)
Expired
Sep 7, 2010, 5:45 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bandera County, TX, Blanco County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 125 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 12:30 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 7, 12:30 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 PM CDT TUE SEP 7 2010

.AVIATION...
TROPICAL STORM HERMINE MOVING NORTHWARD ACROSS S CENTRAL TX TODAY AND
TONIGHT WILL KEEP CONDITIONS VARIABLE MVFR-IFR IN WIDESPREAD
SHRA/TSRA. CIGS AND VSBYS WILL MAINLY BE IFR AND OCCASIONALLY DIP
TO LIFR. LOOK FOR IMPROVEMENT TO MVFR LATE TOMORROW MORNING.

STORM TRACK WILL KEEP WORST OF WEATHER AWAY FROM DRT. LOOK FOR
CIGS TO BE VFR FOR MUCH OF THE AFTERNOON. MVFR CIGS WITH SHRA THIS
EVENING. VFR CIGS AGAIN OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 624 AM CDT TUE SEP 7 2010/

AVIATION...

CONDITIONS AT KDRT WILL OCCASIONALLY BE VFR ON THE DRIER WEST
SIDE OF HERMINE. WIND DIRECTION WILL VARY DEPENDING ON LOCATION OF
HERMINE...HOWEVER SPEEDS OF 10-25 KNOTS WILL BE COMMON WITH GUSTS
OF 35-45 KNOTS POSSIBLE IN THE NE QUADRANT OF HERMINE TODAY.

PREV DISCUSSION... /ISSUED 541 AM CDT TUE SEP 7 2010/

DISCUSSION...
APOLOGIES FOR LATE FORECAST DISCUSSION THIS MORNING...AS ROBUST
FORWARD SPEED OF THE TROPICAL STORM WILL RESULT IN SOME TROPICAL
STORM FORCE WINDS INTO THE SOUTHERN PART OF SOUTH CENTRAL
TEXAS...PROMPTING A HASTY ISSUANCE OF AN HLS FOR THREE COUNTIES.
A TORNADO WATCH WAS ALSO ADDED FOR SE COUNTIES...AND THE THREAT
FOR ISOLATED TORNADOES WILL PROBABLY ADVANCE TOWARD THE I-35
COUNTIES BY MIDDAY. WITH A SLIGHTLY FASTER SPEED OF HERMINE
FACTORED INTO THE FORECAST...SOME LOWERING OF HIGHEST STORM TOTALS
WAS TAKEN DOWN TO 8-10 INCHES. THE CORE OF HERMINE WILL LIKELY
PUSH OUT OF OUR CWA WITHIN A FEW HOURS OF MIDNIGHT TONIGHT. THUS
SOME FURTHER LOWERING OF EXPECTED STORM TOTALS MAY BE CONSIDERED
LATER THIS MORNING. DEEP TROPICAL MOISTURE WILL CONTINUE TO BE A
CONCERN IN THE WAKE OF HERMINE DURING THE DAY WEDNESDAY...SO NO
CHANGES TO THE FFA WINDOW IS BEING CONSIDERED AT THIS TIME. WIND
ADVISORY IS IN GOOD SHAPE FOR NOW...BUT WILL PROBABLY BE TRIMMED
OVER THE WESTERN COUNTIES LATER THIS MORNING.

BY THURSDAY...HIGH HEAT INDICES WILL BECOME THE NEW CONCERN AS THE
MOIST SOILS WILL BE BAKED UNDER A STRONG BUILDING UPPER RIDGE.
THIS RIDGE IS EXPECTED TO BE CENTERED DIRECTLY OVER OR VERY CLOSE
TO SOUTH CENTRAL TEXAS FOR THE NEXT SEVERAL DAYS...SO WILL TREND
DRIER ON RAIN CHANCES BY THIS WEEKEND. SOME SLIGHT UNDERCUTTING OF
MEDIUM RANGE HIGH TEMPS WAS MADE TO TEMPS DUE TO THE LARGE
AMOUNTS OF MOISTURE EXPECTED TO BE IN THE SOILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  90  77  93  78 / 100  70  30  20  10
AUSTIN BERGSTROM INTL AIRPORT  75  90  77  93  77 / 100  70  30  20  10
NEW BRAUNFELS MUNI AIRPORT     75  90  77  93  77 /  90  70  30  20  10
BURNET MUNI AIRPORT            74  86  75  89  76 / 100  70  30  20  10
DEL RIO INTL AIRPORT           71  91  76  94  76 /  50  20  20  10  10
GEORGETOWN MUNI AIRPORT        75  88  76  92  77 / 100  70  30  20  10
HONDO MUNI AIRPORT             73  89  77  93  77 /  70  60  20  20  10
SAN MARCOS MUNI AIRPORT        75  90  76  93  77 /  90  70  30  20  10
LA GRANGE - FAYETTE REGIONAL   77  89  77  91  77 /  80  70  30  30  10
SAN ANTONIO INTL AIRPORT       76  88  78  92  78 /  80  70  30  20  10
STINSON MUNI AIRPORT           76  89  77  93  78 /  80  70  30  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TROPICAL STORM WIND WARNING UNTIL 2 PM CDT THIS AFTERNOON FOR THE
FOLLOWING COUNTIES: ATASCOSA...BEXAR...FRIO...KARNES...WILSON.

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...
FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...
LEE...MEDINA...TRAVIS...WILLIAMSON...WILSON.

WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...CALDWELL...COMAL...
DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
MAVERICK...MEDINA...REAL...UVALDE...WILSON...ZAVALA.

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
COUNTIES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS...
GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK...REAL...
UVALDE...VAL VERDE...ZAVALA.

&&

02/05/19
Hazardous weather outlook, Sep 7, 5:25 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CDT TUE SEP 7 2010

TXZ171>173-183>194-202>209-217>225-228-081030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
525 AM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
TROPICAL STORM HERMINE MOVING NORTHWARD ACROSS SOUTH CENTRAL TEXAS
TODAY AND TONIGHT WILL RESULT IN VERY HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING. ISOLATED
TORNADOES ARE POSSIBLE MAINLY EAST OF I35 TODAY AND THIS EVENING.
A TROPICAL STORM WIND WARNING IS IN EFFECT FOR
FRIO...ATASCOSA...AND KARNES COUNTY FROM 11 AM UNTIL 4 PM TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE REMAINS OF HERMINE WILL CONTINUE TO MOVE NORTHWARD INTO WEST
CENTRAL TEXAS WEDNESDAY MORNING WITH HEAVY RAINS AND FLOODING
STILL POSSIBLE. RAIN CHANCES WILL DECREASE LATE WEDNESDAY INTO
THURSDAY INTO THURSDAY. RIVER FLOODING WILL STILL BE POSSIBLE FROM
RUNOFF FROM ANY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE NEEDED TODAY...TONIGHT...OR WEDNESDAY.

In the hours before

Local storm report, Sep 7, 1:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TROPICAL STORM   10 NNE SAN ANTONIO      29.55N  98.43W
09/07/2010                   BEXAR              TX   PUBLIC

            WINDS ESTIMATED TO 50 MPH NEAR I35 AND OCONNER.

&&

EVENT NUMBER EWX1000459

MCDONALD
Local storm report, Sep 7, 1:33 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
133 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     NON-TSTM WND GST 2 N CASTLE HILLS        29.55N  98.52W
09/07/2010  M50 MPH          BEXAR              TX   NWS EMPLOYEE

            50 MPH WINDS... LARGE TREE LIMBS BLOWN DOWN AND 2.57
            INCHES OF RAINFALL SO FAR.

&&

EVENT NUMBER EWX1000460

MCDONALD
Local storm report, Sep 7, 1:34 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
134 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TROPICAL STORM   7 WNW SAN ANTONIO       29.46N  98.60W
09/07/2010                   BEXAR              TX   SCHOOL OFFICIAL

            MINOR STREET FLOODING... LARGE TREE LIMBS BLOWN DOWN
            AND WIND GUSTS TO 55 MPH.

&&

CORRECTED REMARKS

EVENT NUMBER EWX1000457

MCDONALD
Special weather statement, Sep 7, 1:34 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
134 PM CDT TUE SEP 7 2010

TXZ186>192-204>206-071930-
BANDERA-BEXAR-BLANCO-COMAL-GILLESPIE-HAYS-KENDALL-KERR-MEDINA-TRAVIS-
134 PM CDT TUE SEP 7 2010

...A STRONG THUNDERSTORM WAS AFFECTING BANDERA...BEXAR...BLANCO...
COMAL...GILLESPIE...HAYS...KENDALL...KERR...MEDINA AND TRAVIS
COUNTIES...

AT 129 PM CDT...NWS METEOROLOGISTS ARE TRACKING THE CENTER OF
TROPICAL STORM HERMINE IN WESTERN BEXAR COUNTY...MOVING NORTH AT 20 MPH.

WINDS AROUND 55 MPH ARE EXPECTED AROUND THE CENTER OF HERMINE.

PEOPLE IN EASTERN BANDERA...KENDALL...NORTHEASTERN MEDINA...
NORTHWESTERN BEXAR...NORTHWESTERN HAYS...SOUTHEASTERN GILLESPIE...
SOUTHEASTERN KERR...SOUTHERN BLANCO...WESTERN COMAL AND WESTERN
TRAVIS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...BERGHEIM AND
GUADALUPE RIVER STATE PARK...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Sep 7, 1:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TROPICAL STORM   6 SW BOERNE             29.75N  98.82W
09/07/2010                   KENDALL            TX   COCORAHS

            2.54 INCHES SO FAR WITH 0.66 IN THE PAST 30 MINUTES AND
            WIND GUSTS 40 TO 50 MPH.

&&

EVENT NUMBER EWX1000461

MCDONALD
Local storm report, Sep 7, 2:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 PM CDT TUE SEP 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TROPICAL STORM   8 NW SAN ANTONIO        29.50N  98.58W
09/07/2010                   BEXAR              TX   PUBLIC

            LARGE TREES UP TO 16 INCHES IN DIAMETER WERE BLOWN
            DOWN.

&&

EVENT NUMBER EWX1000462

MCDONALD

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:14 AM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca4 hr
Sep 7, 4:51 AM CDTInland Tropical Storm WarningEWXAtascosa, Bexar, Frio, Karnes, Wilson9 hr
Sep 7, 5:49 AM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays, Wilson3 hr
Sep 7, 7:06 AM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca4 hr
Sep 7, 9:23 AM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 9 more112 min
Sep 7, 9:33 AM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 9 more102 min
Sep 7, 11:22 AM CDTFlash Flood WarningEWXAtascosa, Bandera, Bexar, Comal, Guadalupe, Karnes and 2 more3 hr
Sep 7, 12:53 PM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Comal, Gillespie, Guadalupe and 5 more3 hr
Sep 7, 2:22 PM CDTFlash Flood WarningEWXBexar3 hr
Sep 7, 3:37 PM CDTTornado WarningEWXFayette, Gonzales, Lavaca23 min
Sep 7, 3:43 PM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Caldwell, Comal, Gillespie and 6 more3 hr
Sep 7, 3:52 PM CDTTornado WarningEWXDeWitt, Gonzales, Lavaca23 min
Sep 7, 4:03 PM CDTAreal Flood AdvisoryEWXBastrop, Burnet, Caldwell, Hays, Travis, Williamson117 min
Sep 7, 4:16 PM CDTTornado WarningEWXFayette, Gonzales, Lavaca29 min
Sep 7, 4:36 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano3 hr
Sep 7, 4:42 PM CDTTornado WarningEWXDeWitt33 min
Sep 7, 5:19 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Guadalupe, Hays, Travis116 min
Sep 7, 5:28 PM CDTFlash Flood WarningEWXBastrop, Hays, Travis, Williamson3 hr
Sep 7, 5:35 PM CDTAreal Flood AdvisoryEWXBexar115 min
Sep 7, 6:11 PM CDTTornado WarningEWXBastrop, Travis34 min
Sep 7, 6:41 PM CDTTornado WarningEWXTravis, Williamson19 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.